Alert archive / Wyoming / High Wind Warnings in 2014

High Wind Warning 19, NWS Riverton, WY

April 28, 2014Johnson County, Wyoming

NWS Riverton, WY issued this high wind warning at Apr 28, 2014, 2:50 PM MDT for Johnson County, Wyoming. It took effect at Apr 29, 2014, 12:00 AM MDT. It was in force for 23 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 28, 2014, 2:50 PM MDT (20:50 UTC)
In effect from
Apr 29, 2014, 12:00 AM MDT
Expired
Apr 29, 2014, 11:09 PM MDT
In force
23 hr
Issued by
NWS Riverton, WY

County Johnson County, WY

The radar

The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 6:56 PM MDTSNOW 114 Wnw Mayoworth, WYBEAR TRAP MEADOW SNOTEL
Apr 29, 6:57 PM MDTSNOW 227 Nw Buffalo, WYLITTLE GOOSE SNOTEL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2014-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2014-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2179 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-94 m²/s²
0-3 km storm-relative helicity
-64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

877 
WWUS75 KRIW 282050
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
250 PM MDT MON APR 28 2014

...HIGH WIND WARNING FOR NORTHERN JOHNSON COUNTY IN EFFECT FROM
LATE MONDAY NIGHT THROUGH TUESDAY EVENING...

.A DEEPENING LOW PRESSURE CENTER OVER THE CENTRAL PLAINS WILL BRING
VERY STRONG NORTHWEST WINDS ACROSS NORTHERN JOHNSON COUNTY
INCLUDING THE TOWN OF BUFFALO LATE MONDAY NIGHT THROUGH TUESDAY
EVENING.

WYZ010-291000-
/O.UPG.KRIW.HW.A.0015.140429T0600Z-140430T0600Z/
/O.NEW.KRIW.HW.W.0019.140429T0600Z-140430T0600Z/
NORTHEAST JOHNSON COUNTY-
INCLUDING THE CITY OF...BUFFALO
250 PM MDT MON APR 28 2014

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT
MDT TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT
MDT TUESDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...WINDS WILL INCREASE AND BECOME STRONG
  TONIGHT AND CONTINUE THROUGH TUESDAY. THE STRONGEST WINDS ARE
  EXPECTED DURING THE DAY ON TUESDAY.

* WIND...NORTHWEST 25 TO 40 MPH GUSTING TO 65 MPH.

* IMPACTS...DANGEROUS CROSS WINDS MAY OCCUR ON AREA HIGHWAYS 
  INCLUDING INTERSTATES 25 AND 90. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
4 follow-up statements
392 
WWUS75 KRIW 290934
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
334 AM MDT TUE APR 29 2014

...HIGH WIND WARNING FOR NORTHERN JOHNSON COUNTY IN EFFECT TODAY
THROUGH THIS EVENING...

.A DEEP LOW PRESSURE CENTER OVER THE MIDWEST WILL PRODUCE A STRONG
PRESSURE GRADIENT AS IT CLASHES WITH A BUILDING HIGH PRESSURE
RIDGE OVER THE FAR WESTERN UNITED STATES,. THIS WILL RESULT IN VERY
STRONG NORTHWEST WINDS ACROSS NORTHERN JOHNSON COUNTY INCLUDING
THE TOWN OF BUFFALO TODAY THROUGH THIS EVENING.

WYZ010-292200-
/O.CON.KRIW.HW.W.0019.000000T0000Z-140430T0600Z/
NORTHEAST JOHNSON COUNTY-
INCLUDING THE CITY OF...BUFFALO
334 AM MDT TUE APR 29 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* SUMMARY AND TIMING...VERY STRONG WINDS WILL CONTINUE TODAY
  THROUGH THIS EVENING UNTIL MIDNIGHT BEFORE GRADUALLY
  DIMINISHING. THE STRONGEST WINDS ARE EXPECTED AROUND MID DAY
  TODAY.

* WIND...A NORTHWEST WIND GUST OF 63 MPH WAS RECORDED AT AROUND 3
  AM THIS MORNING AT THE JOHNSON COUNTY REGIONAL AIRPORT IN
  BUFFALO. NORTHWEST WINDS 25 TO 40 MPH GUSTING TO 65 MPH WILL
  CONTINUE TODAY AND THIS EVENING.

* IMPACTS...DANGEROUS CROSS WINDS WILL OCCUR ON AREA HIGHWAYS
  INCLUDING INTERSTATES 25 AND 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

LIPSON
827 
WWUS75 KRIW 291006 CCA
NPWRIW

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE RIVERTON WY
334 AM MDT TUE APR 29 2014

...HIGH WIND WARNING FOR NORTHERN JOHNSON COUNTY IN EFFECT TODAY
THROUGH THIS EVENING...

.A DEEP LOW PRESSURE CENTER OVER THE MIDWEST WILL PRODUCE A STRONG
PRESSURE GRADIENT AS IT CLASHES WITH A BUILDING HIGH PRESSURE
RIDGE OVER THE FAR WESTERN UNITED STATES,. THIS WILL RESULT IN VERY
STRONG NORTHWEST WINDS ACROSS NORTHERN JOHNSON COUNTY INCLUDING
THE TOWN OF BUFFALO TODAY THROUGH THIS EVENING.

WYZ010-292200-
/O.COR.KRIW.HW.W.0019.000000T0000Z-140430T0600Z/
NORTHEAST JOHNSON COUNTY-
INCLUDING THE CITY OF...BUFFALO
334 AM MDT TUE APR 29 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* SUMMARY AND TIMING...VERY STRONG WINDS WILL CONTINUE TODAY
  THROUGH THIS EVENING UNTIL MIDNIGHT BEFORE GRADUALLY
  DIMINISHING. THE STRONGEST WINDS ARE EXPECTED AROUND MID DAY
  TODAY. LIGHT SNOWFALL WILL ALSO INCREASE IN AREAL COVERAGE LATER
  THIS MORNING AND CONTINUE THROUGH MIDNIGHT TONIGHT. 1 TO 3
  INCHES OF SNOWFALL IS EXPECTED BY MIDNIGHT TONIGHT.

* WIND...A NORTHWEST WIND GUST OF 63 MPH WAS RECORDED AT AROUND 3
  AM THIS MORNING AT THE JOHNSON COUNTY REGIONAL AIRPORT IN
  BUFFALO. NORTHWEST WINDS 25 TO 40 MPH GUSTING TO 65 MPH WILL
  CONTINUE TODAY AND THIS EVENING.

* IMPACTS...DANGEROUS CROSS WINDS WILL OCCUR ON AREA HIGHWAYS
  INCLUDING INTERSTATES 25 AND 90. THE COMBINATION OF THE WIND AND
  SNOWFALL WILL RESULT IN BLOWING AND DRIFTING SNOW RESULTING IN
  LOWERED VISIBILITY TO LESS THAN ONE QUARTER OF A MILE AT TIMES.
  DANGEROUS CROSS WINDS...SLIPPERY SNOW PACKED ROADS AND POOR
  VISIBILITY WILL RESULT IN HAZARDOUS ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

LIPSON
392 
WWUS75 KRIW 291943
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
143 PM MDT TUE APR 29 2014

...HIGH WIND WARNING FOR NORTHERN JOHNSON COUNTY IN EFFECT THROUGH
THIS EVENING...

.A DEEP LOW PRESSURE CENTER OVER THE MIDWEST WILL COMBINE WITH
BUILDING HIGH PRESSURE OVER THE PACIFIC NORTHWEST STATES TO
PRODUCE A STRONG PRESSURE GRADIENT. WINDS PRODUCED BY THIS SET UP
WILL THEN BE FURTHER SQUEEZED BETWEEN EH LOW AND THE BIG HORN
MOUNTAINS...RESULTING IN SMALL AREA OF VERY STRONG NORTH TO NORTHWEST
WINDS ACROSS NORTHERN JOHNSON COUNTY INCLUDING THE TOWN OF BUFFALO
THROUGH THIS EVENING.

WYZ010-300600-
/O.CON.KRIW.HW.W.0019.000000T0000Z-140430T0600Z/
NORTHEAST JOHNSON COUNTY-
INCLUDING THE CITY OF...BUFFALO
143 PM MDT TUE APR 29 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* SUMMARY AND TIMING...VERY STRONG WINDS WILL CONTINUE TODAY
  THROUGH THIS EVENING UNTIL MIDNIGHT BEFORE GRADUALLY DIMINISHING
  OVERNIGHT. OCCASIONAL LIGHT SNOWFALL WITH LITTLE IN THE WAY OF
  ACCUMULATION WILL COMBINE WITH THE WIND...WITH SUDDEN BUT BRIEF
  REDUCTION IN VISIBILITY TO LESS THAN A MILE AT TIMES. 
 
* WIND...A NORTHWEST WIND GUST OF 70 MPH WAS RECORDED AT AROUND
  1PM THIS AFTERNOON AT THE JOHNSON COUNTY REGIONAL AIRPORT IN
  BUFFALO. NORTHWEST WINDS 25 TO 40 MPH GUSTING TO 70 MPH WILL
  CONTINUE TODAY AND THIS EVENING.

* IMPACTS...DANGEROUS CROSS WINDS WILL OCCUR ON AREA HIGHWAYS
  INCLUDING INTERSTATES 25 AND 90. THE COMBINATION OF THE WIND AND
  SNOWFALL WILL RESULT IN BLOWING AND DRIFTING SNOW RESULTING IN
  LOWERED VISIBILITY TO LESS THAN ONE MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
625 
WWUS75 KRIW 300509
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1109 PM MDT TUE APR 29 2014


WYZ010-300615-
/O.CAN.KRIW.HW.W.0019.000000T0000Z-140430T0600Z/
NORTHEAST JOHNSON COUNTY-
INCLUDING THE CITY OF...BUFFALO
1109 PM MDT TUE APR 29 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. WIND SPEEDS HAVE DECREASED BELOW HIGH WIND CRITERIA
ACROSS THE WARNED AREA. A NORTH WIND OF 20 TO 30 MPH WITH GUSTS
AROUND 40 MPH WILL CONTINUE OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Apr 28, 11:32 AM MDT, 3 hours 18 minutes earlier.

Area forecast discussion, Apr 28, 11:32 AM MDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1132 AM MDT MON APR 28 2014

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
A SHORTWAVE TROUGH HEADING EAST AND CROSSING THE IDAHO/WY STATE LINE
AT THIS TIME WILL BE CONVERGING WITH THE CIRCULATION AROUND THE
BACKSIDE OF THE MAIN CLOSED LOW NOW HAVING MOVED NORTH INTO CENTRAL
NEBRASKA. WIDELY SCATTERED SNOW SHOWERS IN ASCENT WITH THE EASTBOUND
SHORTWAVE ARE EVIDENT ACROSS FAR WESTERN WY. WHEN THESE TWO WEATHER
ENTITIES CLASH THIS MORNING...SURFACE WIND CONVERGENCE WILL OCCUR
WHERE THE SURFACE WESTERLIES MEET UP WITH THE NORTHWESTERLIES. THIS
WILL BE A GOOD SET UP FOR NARROW SNOW BANDING GIVEN THE WEAK
INSTABILITY AND MID AND UPPER LEVEL NORTHWEST FLOW ALONG WITH
SUFFICIENT BOUNDARY LAYER MOISTURE. AMONG THE CANDIDATES FOR SNOW
BANDING APPEAR TO BE AREAS SOUTH OF BYG AND DOWNWIND OF THE BIG HORN
MOUNTAINS...THE LOWER ELEVATIONS DOWN WIND OF THE OWL CREEK AND
BRIDGER MTNS NAMELY AREAS JUST TO THE NORTH AND EAST OF RIVERTON AND
MUCH OF NATRONA COUNTY...SOUTH PASS AND AREAS TO THE SOUTHEAST OF
THE ABSAROKAS INCLUDING THE VCNTY OF CODY. THATS THE BEST GUESS FOR
NOW ANYWAY. AS THE WIND SHIFT TRAVELS SOUTH LATER IN THE
MORNING...SO WILL THE SNOW BANDS. SNOW SHOWERS WILL ALSO BE FAIRLY
NUMEROUS IN WESTERN WY AS WELL. SNOW PELLETS WILL FALL UNDERNEATH
THE HEAVIER SNOW BANDS. THE SNOW SHOWERS WILL DECREASE AFTER SUNSET
THIS EVENING WHEN THE CONVECTION DIES. ONLY ISOLATED ACTIVITY IS
EXPECTED ACROSS THE COUNTY WARNING AREA TUESDAY. THEN ON TUESDAY
NIGHT AND WEDNESDAY...THE STRATIFORM SNOW WILL SNEAK BACK IN FROM
THE EAST AROUND THE BROAD CIRCULATION WHICH BY THEN SHOULD BE OVER
THE VCNTY OF MINNESOTA WITH A SECONDARY LOW DUMBELLING AROUND THE
ORIGINALLY ONE COINCIDENT WITH A SHORTWAVE TRACKING SOUTH WITHIN THE
CIRCULATION.

AS FOR WIND...THE NORTHWEST FLOW WILL PREDOMINATE THROUGH WEDNESDAY
NIGHT. EVEN THOUGH THE MAIN STACKED LOW WILL BE STEADILY MOVING EAST
AND AWAY FROM THE COUNTY WARNING AREA...THE RIDGE OVER THE FAR
WESTERN UNITED STATES WILL BE BUILDING EAST AND AMPLIFYING WHICH
WILL TIGHTEN THE GRADIENT BETWEEN THE RIDGE TO THE WEST AND LOW TO
THE EAST BY TUESDAY. WENT AHEAD AND LENGTHENED THE DURATION OF THE
HIGH WIND WATCH FOR NORTHERN JOHNSON COUNTY WHICH IS NOW VALID FROM
06Z TUESDAY THROUGH 06Z WEDNESDAY. MET MOS GUIDANCE ACTUALLY
DEMONSTRATES 30 KNOT PLUS SUSTAINED WINDS AT BYG FROM 06Z TUE
THROUGH 03Z WEDNESDAY EXCEPT FOR ONE 3 HOUR PERIOD AND THEN AGAIN AT
12Z THROUGH 18Z WEDNESDAY. THIS INCLUDES 43 KNOT SUSTAINED WINDS AT
21Z TUESDAY.

TEMPERATURES WILL BEGIN TO MODERATE BEGINNING WEDNESDAY AS THE HIGH
TO THE WEST BUILDS INTO THE AREA.

.LONG TERM...THURSDAY THROUGH MONDAY
LARGE MODEL VARIATIONS CONTINUE TONIGHT WITH OUR EVOLVING BLOCKY
PATTERN WHICH BEGINS TO DEAMPLIFY AND BREAKDOWN AT THE END OF THIS
PERIOD. THE GFS HAS TRENDED TOWARDS LAST NIGHT'S ECMWF WITH
REGARDS TO SOME OF THE PACIFIC ENERGY UNDERCUTTING THE FUTURE AK
UPPER HIGH. ALSO NOT BUYING INTO THE STRENGTH AND SOUTHWARD DRIFT OF
A LARGE PIECE OF THE COLD NRN CANADA POLAR LOW. IF YOU BELIEVE THE
GFS FOR SUNDAY...IT WILL BE SNOWING AS FAR SOUTH AS CASPER WITH IT'S
UPSLOPE AND -7C H7 TEMPERATURES VS THE ECMWF WHICH HAS BACKING FLOW
AHEAD OF THE UNDERCUTTING PACNW ENERGY AND HAS A WARM SW FLOW WITH
H7 TEMPERATURES OF +10C. NOT BUYING INTO NEARLY 80 DEGREES BUT WILL
STAY MILD WITH 60S POSSIBLE BEFORE THE FLOW FINALLY BUCKLES AND SAGS
SOUTHWESTWARD WITH THE APPROACHING WRN ENERGY AND AT LEAST SOME
SUPPORT FROM A WEAKER VERSION OF THE CANADIAN UPPER POLAR LOW TO THE
NORTH. UPSLOPE WILL LIKELY KICK IN AT THE END OF THIS PERIOD BUT IT
LOOKS LIKE IT WILL BE MAINLY ACROSS THE NORTH AND NOT MUCH FURTHER
SOUTH UNTIL BEYOND THIS PERIOD WHEN THE ECMWF BRINGS THE WRN TROUGH
INTO THE INTERMOUNTAIN WEST NEXT TUESDAY. SO WITH ALL THAT
SAID...GOING DRY AND WARMER THURSDAY WITH RISING HEIGHTS BEHIND OUR
LARGE UPPER LOW AND ITS INFLUENCE. ON FRIDAY...SHORTWAVE SLIDES SE
IN THE NW FLOW PROVIDING A CHANCE OF SHOWERS ACROSS THE NORTH AND
EAST WITH SNOW CONFINED MOUNTAINS AND MAINLY ABOVE 9000
FEET...EXCEPT A LITTLE LOWER IN THE BIGHORNS. A GENERALLY FLAT RIDGE
HOLD OVER THE AREA OVER THE WEEKEND WITH THE MOISTURE STREAMING
ACROSS THE NORTHERN ROCKIES AND AT TIMES IN WRN AND NRN WYOMING.
CONFINING THE CHANCE OF LOWER ELEVATION RAIN AND HIGHER MOUNTAIN
SNOW TO MAINLY THOSE AREAS. AS THE WRN U.S. ENERGY APPROACHES MONDAY
AND THE HEIGHTS START TO FALL...A COLD FRONT MAY FINALLY SAG FURTHER
SOUTH INTO CENTRAL WYOMING WITH THE ODDS OF PCPN INCREASING. CHANCE
POPS HAVE BEEN ADDED TO COVER THIS THINKING FOR THE NORTH AND EAST
WITH SOME COOLER TEMPERATURES. PRETTY COMPLEX PATTERN AND WILL
CONTINUE TO ANALYZE AND ADJUST AS WE GET CLOSER AND SEE HOW THE
PATTERN IS EVOLVING AND HOPEFULLY SEE MORE MODEL SOLUTIONS MERGING
INTO ONE.

&&

.AVIATION.../18Z ISSUANCE/

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

SCATTERED PRIMARILY MVFR -SHSN WILL CONTINUE THIS AFTERNOON MOST
NUMEROUS FROM 30SM SOUTH OF KCOD TO VICINITY KRIW AND KCPR WHERE
MORE ORGANIZED AND LONG-LIVED IFR SNOW SHOWERS AND GRAPUEL WILL BE
POSSIBLE.  NORTHWEST WINDS AT 25-35KTS WILL PREVAIL FURTHER EAST
VICINITY KPOY-KWRL AND ALONG INTERSTATE 90 VICINITY KBYG.  SNOW
SHOWERS WILL DECREASE IN THE LATE AFTERNOON...BUT NW WINDS ARE
EXPECTED TO STAY UP THROUGH THE NIGHT...ESPECIALLY VCNTY KBYG.

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

AN UNSTABLE NW FLOW WILL CONTINUE TO BRING SCATTERED  MVFR/IFR -SHSN
INTO VICINITY KJAC AND THE SURROUNDING MOUNTAINS THROUGH 1.  GUSTY
W-NW WINDS AT 25-35KTS WILL PREVAIL FROM KBPI-KPNA AND ALONG THE
INTERSTATE 80 CORRIDOR THROUGH THE DAY...DIMINISHING AT SUNSET.

&&

.FIRE WEATHER...
COOL BLUSTERY NORTHWEST WINDS WILL DOMINATE THE WEATHER ENVIRONMENT
THROUGH MID WEEK. SNOW SHOWERS WILL BE COMMONPLACE TODAY AND WILL
DECREASE IN COVERAGE TONIGHT. STEADY LIGHT SNOWFALL WILL SNEAK BACK
INTO ZONES 280...281...289 AND 300 TUESDAY NIGHT AND INTO WEDNESDAY
AS THE BROADENING LOW PRESSURE SYSTEM IN THE MIDWEST FLINGS SOME OF
ITS MOISTURE BACK TOWARD THE WEST INTO EASTERN WYOMING. 40 MPH
SUSTAINED NORTHWEST WINDS WITH GUSTS TO 60 MPH WILL BE POSSIBLE IN
ZONE 281 LATE TONIGHT THROUGH TUESDAY EVENING. TEMPERATURES WILL
BEGIN TO MODERATE WEDNESDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM LATE TONIGHT THROUGH TUESDAY EVENING WYZ010.

&&

SHORT TERM...LIPSON
LONG TERM...SKRBAC
AVIATION...HATTINGS
FIRE WEATHER...LIPSON
Hazardous weather outlook, Apr 28, 5:00 AM MDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT MON APR 28 2014

WYZ001>020-022>030-291200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT MON APR 28 2014

...HIGH WIND WATCH FOR JOHNSON COUNTY FOR LATE TONIGHT THROUGH
TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

LOCALLY MODERATE TO HEAVY SNOW SHOWERS WILL LIKELY OCCUR TODAY
WITH A FEW INCHES OF SNOW OCCURRING IN LOCALIZED AREAS...ESPECIALLY
THIS MORNING. HIGH WINDS MAY OCCUR AFTER MIDNIGHT IN NORTHERN
JOHNSON COUNTY INCLUDING THE TOWN OF BUFFALO AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY...STRONG WINDS POSSIBLE IN JOHNSON COUNTY INCLUDING THE TOWN
OF BUFFALO TUESDAY AND TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOW AMOUNTS AND WIND GUSTS
GREATER THAN 45 MPH. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Apr 28, 9:33 AM MDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
933 AM MDT MON APR 28 2014

WYZ020-022-281800-
CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS-
933 AM MDT MON APR 28 2014

A BAND OF SNOW WILL CONTINUE THROUGH 11 AM. ACCUMULATIONS OF 1 OF 3
INCHES WITH LOCALLY HIGHER AMOUNTS WILL OCCUR...ESPECIALLY ON NON
PAVED SURFACES. MOTORISTS ARE URGED TO WATCH FOR RAPID CHANGES IN
VISIBILITY AND SLICK SPOTS ON ROADS.

TEAM RIVERTON
Special weather statement, Apr 28, 11:51 AM MDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1151 AM MDT MON APR 28 2014

WYZ020-282100-
NATRONA COUNTY LOWER ELEVATIONS-
1151 AM MDT MON APR 28 2014

SNOW SHOWERS WILL CONTINUE THROUGH 3 PM. AN ADDITIONAL INCH OR TWO
OF SNOW IS POSSIBLE...MAINLY SOUTH OF CASPER. MOST
ACCUMULATION WILL BE ON NON PAVED SURFACES WITH ROAD SURFACES
MAINLY WET.

WYZ022-282100-
CASPER MOUNTAIN-
1151 AM MDT MON APR 28 2014

SNOW SHOWERS WILL CONTINUE THROUGH 3 PM. AN ADDITIONAL 1 TO 2
INCHES OF SNOW IS POSSIBLE. MOTORISTS ARE URGED TO WATCH FOR RAPIDLY
CHANGING VISIBILITY AND SLICK AND SNOW COVERED ROADS.

TEAM RIVERTON
Special weather statement, Apr 28, 1:36 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
136 PM MDT MON APR 28 2014

WYZ017-282130-
WIND RIVER BASIN-
136 PM MDT MON APR 28 2014

SHOWERS OF SNOW AND GRAUPEL WILL CONTINUE ACROSS THE AREA THROUGH
330 PM. LOCAL ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE UNDER
MORE PERSISTENT SHOWERS...MAINLY ON NON PAVED SURFACES. MOTORISTS
ARE URGED TO WATCH FOR RAPID DROPS IN VISIBILITY

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 9:01 PM MDTHigh Wind WatchRIWJohnson18 hr

Nearby

High Wind Warnings in Wyoming, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.